MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EXTENSION SET, 17 INCH, 0.2 MICRON FILTER, CLAVE(TM) Y-SITE, SECURE LOCK; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. EXTENSION SET, 17 INCH, 0.2 MICRON FILTER, CLAVE(TM) Y-SITE, SECURE LOCK; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 206680490
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: no product samples, pictures, or videos were received for investigation.The complaint of tip of the filter spinning off/broke off from the component as a whole but the middle of it still being attached to the blue cap could not be confirmed by investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.H10: additional related record: 9615050-2024-00444.
 
Event or Problem Description
I was reported there was breakage at the connection of an extension set, 17 inch, 0.2 micron filter, clave(tm) y-site, secure lock.There was patient involvement but no patient harm.Per medwatch: "registered nurse (rn) went to disconnect patients line for labs, and when rn tries to untwist the blue cap from the primary tubing, the tip of the filter spun off/broke off from the component as a whole but the middle of it was still attached to the blue cap.If rn continued to pull it apart, it would have broken and stayed stuck inside the blue cap.The filter that was attached to the primary tubing is a temporary supply, different from our stock.Rn ended up replacing the blue cap and lines with our regular chemo filter.The item listed is the defective/broken product, the nurse then used our chemotherapy filter product as a replacement since the above product was what she found defective.Extension set 17in (0.2) micron filter, clave y site secure lock." per medwatch mandatory report uf/importer # (b)(4).
 
Additional Manufacturer Narrative
Correction: h10 adding medwatch report (b)(4).D8: was device serviced by third party? no.

Brand Name
EXTENSION SET, 17 INCH, 0.2 MICRON FILTER, CLAVE(TM) Y-SITE, SECURE LOCK
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19581410
Report Number9615050-2024-00483
Device Sequence Number20680567
Product Code FPA
UDI-Device Identifier10887787005919
UDI-Public(01)10887787005919(17)261101(10)13763281
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206680490
Device Lot Number13763281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale